MAUDE Adverse Event Report: WICKIMED PLUMEPEN; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

WICKIMED PLUMEPEN; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number PLPUL2020
Medical Device Problem Code Self-Activation or Keying (1557)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/18/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the plpul2020, ultra surgical smoke evacuation pencil was being used on (b)(6) 2025 and there was ¿significant interference generated by the electrocautery, preventing the emg (evoked potential) device from functioning properly.Consequence: loss of confidence in the emg device, patient had to be awakened quickly to check for any impairments.Result: slight impairments, which may be temporary or permanent.Occurred at the end of a scoliosis case, during closure.Generator used ft10.Generator ft10 was activated for 5 minutes without noticing which interfered with ecg reading, account is wondering if there was a malfunction with electrosurgical pen as that activated itself or if the staff activated it without noticing because the energy alarm sound was too low on the generator.¿.The procedure was completed without the use of an alternate device.There was a delay of ¿30+ minutes¿.Further information has been requested; however, to date, a reply has not been received.This report is being raised due to the reported injury of slight impairments.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Examination of returned used device plpul2020 found that the device worked as intended.Examination was done with system 5000.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 15 reports, regarding 15 devices, for this device family and failure mode.During this same time frame (b)(4) have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, (b)(4).Per the instructions for use, the user is advised the following: inadvertent activation or movement of the activated electrode outside of the field of vision may result in injury to the patient.We will continue to monitor per regulatory requirements to help ensure patient safety.

Brand Name
PLUMEPEN
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
WICKIMED
4-5/f, building b
tangjiao industrial area
lilin, huizhou, prc 51600 0
CH  516000
Manufacturer (Section G)
WICKIMED
4-5/f, building b
tangjiao industrial area
lilin, huizhou, prc 51600 0
CH   516000
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key21737687
Report Number1320894-2025-00088
Device Sequence Number20991502
Product Code GEI
UDI-Device Identifier20845854061210
UDI-Public(01)20845854061210(17)271107(10)WM20241108
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K230547
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 05/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPLPUL2020
Device Lot NumberWM20241108
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2025
Supplement Date Received by Manufacturer05/07/2025
Initial Report FDA Received Date04/01/2025
Supplement Report FDA Received Date05/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR FT10; GENERATOR FT10
Outcome Attributed to Adverse Event Other; Disability;
Patient Age15 YR
Patient SexFemale
Patient EthnicityNon Hispanic